Alert archive / Arkansas / Flash Flood Warnings in 2001
Flash Flood Warning 64, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Dec 17, 2001, 12:37 AM CST for 11 counties in Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2001, 12:37 AM CST (06:37 UTC)
- Expired
- Dec 17, 2001, 4:30 AM CST
- In force
- 4 hr
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
Counties Arkansas County, AR, Bradley County, AR, Calhoun County, AR, Cleveland County, AR, Desha County, AR, Drew County, AR, Jefferson County, AR, Lincoln County, AR, Lonoke County, AR, Monroe County, AR, Prairie County, AR
The radar
The Little Rock radar (KLZK), 93 km from the middle of the area, began a volume at 06:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 427 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 FNUS54 KLZK 170640 FFWLIT ARC001-011-013-025-041-043-069-079-085-095-117-171030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 1237 AM CST MON DEC 17 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... PRAIRIE COUNTY IN CENTRAL ARKANSAS LONOKE COUNTY IN CENTRAL ARKANSAS MONROE COUNTY IN EASTERN ARKANSAS ARKANSAS COUNTY IN SOUTHEAST ARKANSAS JEFFERSON COUNTY IN SOUTHEAST ARKANSAS LINCOLN COUNTY IN SOUTHEAST ARKANSAS DESHA COUNTY IN SOUTHEAST ARKANSAS CLEVELAND COUNTY IN SOUTHEAST ARKANSAS CALHOUN COUNTY IN SOUTHWEST ARKANSAS DREW COUNTY IN SOUTHEAST ARKANSAS BRADLEY COUNTY IN SOUTHEAST ARKANSAS * UNTIL 430 AM CST * AT 1235 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE AREA OF LIGHT TO MODERATE RAINFALL OVER MUCH OF EAST-CENTRAL AND SOUTHEAST ARKANSAS. WITH ALREADY SATURATED GROUNDS ACROSS THE AREA...FLASH FLOODING WILL BE LIKELY AND CONTINUE THROUGH THE EARLY MORNING HOURS. && BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN AROUND AND GO THE OTHER WAY. DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A CAR DOWNSTREAM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. $$ 44
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Dec 16, 10:00 PM CST, 2 hours 37 minutes earlier.
Area forecast discussion, Dec 16, 10:00 PM CST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1000 PM CST SUN DEC 16 2001
...UPDATE PLANNED FOR THIS EVENING...
HYDRO CONCERNS THE HEADLINE TONIGHT WITH NUMEROUS WARNINGS IN
EFFECT. WE HAVE RECEIVED NUMEROUS REPORTS OF STREET FLOODING
..IMPASSABLE ROADS WITH RESCUE ATTEMPTS UNDERWAY. WILL CONTINUE THE
WARNINGS THROUGH MID MORNING.
A QUICK LOOK AT THE NEW MODELS SHOW THE CURRENT FORECAST LOOKS GOOD.
LOW PRESSURE IN EXTREME NORTHEAST TEXAS HEAD INTO SOUTHERN ARKANSAS
OVERNIGHT...MOVING FROM TEXARKANA TO AROUND MEMPHIS. WIDESPREAD RAIN
WILL CONTINUE NORTH OF THE LOW...WITH SHOWERS/THUNDERSTORMS FARTHER
SOUTH. SOME OF THE STORMS COULD BE SEVERE OVER THE SOUTHEAST.
TORNADO WATCH IN EFFECT FOR THE SOUTHEAST.
UPDATES WILL BE TO CLEAN UP WORDING AND FRESHEN ACCORDINGLY.
LIT...FLASH FLOOD WATCH THROUGH TONIGHT FOR ALL OF LITTLE
ROCK COUNTY WARNING AREA...
ARZONES 3>7-12>16-21>25-30>34-37>47-52>57-62>69
...FLASH FLOOD WARNINGS MOST OF CENTRAL AND NORTHERN LITTLE
ROCK COUNTY WARNING AREAS...
...TORNADO WATCH PART OF SOUTHEAST ARKANSAS THRU 3 AM...In the hours before
Special weather statement, Dec 16, 10:00 PM CST, 2 hours 37 minutes before
ARZ047-055>057-062>069-170900- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1000 PM CST SUN DEC 16 2001 ...TORNADO WATCH IN EFFECT FOR SOUTHEAST ARKANSAS UNTIL 3 AM MONDAY MORNING... A TORNADO WATCH HAS BEEN ISSUED THROUGH 3 AM FOR PARTS OF SOUTHEAST ARKANSAS... THIS WATCH INCLUDES THE FOLLOWING COUNTIES IN SOUTHEAST ARKANSAS... CLEVELAND...CALHOUN..BRADLEY...DREW...LINCOLN...DESHA AND ARKANSAS. PERSONS IN THESE COUNTIES SHOULD CONTINUE TO MONITOR WEATHER CONDITIONS CLOSELY. STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS COULD BE ACTIVATED IF SEVERE WEATHER MATERIALIZES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATED INFORMATION FROM YOUR NATIONAL WEATHER SERVICE REGARDING THE SEVERE WEATHER THREAT. A FLASH FLOOD WATCH ALSO REMAINS IN EFFECT ACROSS THE AREA THOUGH TONIGHT. 56
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 6:00 PM CST | Flash Flood Warning | LZK | Johnson, Logan, Montgomery, Newton, Polk, Pope and 3 more | 4 hr |
| Dec 16, 6:00 PM CST | Flash Flood Warning | LZK | Garland, Johnson, Logan, Montgomery, Newton, Polk and 4 more | 4 hr |
| Dec 16, 6:45 PM CST | Flash Flood Warning | LZK | Clark, Dallas, Garland, Grant, Hot Spring | 4 hr |
| Dec 16, 7:30 PM CST | Flash Flood Warning | LZK | Baxter, Boone, Marion | 4 hr |
| Dec 16, 8:07 PM CST | Flash Flood Warning | LZK | Fulton | 3 hr |
| Dec 16, 8:13 PM CST | Flash Flood Warning | LZK | Pulaski, Saline | 3 hr |
| Dec 16, 9:00 PM CST | Flash Flood Warning | LZK | Cleburne, Conway, Faulkner, Independence, Izard, Jackson and 7 more | 6 hr |
| Dec 16, 9:59 PM CST | Flash Flood Warning | LZK | Johnson, Logan, Montgomery, Newton, Pike, Polk and 4 more | 5 hr |
Nearby
Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.